Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 18, 2011, 6:12 PM MST for Maricopa County, Arizona. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 6:12 PM MST (01:12 UTC)
- Expired
- Aug 18, 2011, 7:00 PM MST
- In force
- 48 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 66 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:30 PM MST | TSTM WND GST 62 | 3 Nw Sun City, AZ | REPORTED AT ZUNI HILLS ELEMENTARY SCHOOL |
| Aug 18, 6:30 PM MST | TSTM WND GST 62 | 3 Nw Sun City, AZ | REPORTED AT ZUNI HILLS ELEMENTARY SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 3188 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS55 KPSR 190112
SVRPSR
AZC013-190200-
/O.NEW.KPSR.SV.W.0033.110819T0112Z-110819T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
612 PM MST THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...YOUNGTOWN...SURPRISE...SUN CITY
WEST...SUN CITY...PEORIA...EL MIRAGE...
* UNTIL 700 PM MST
* AT 606 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR PEORIA...AND
MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3381 11200 3371 11201 3353 11222 3364 11244
3385 11229
TIME...MOT...LOC 0110Z 299DEG 5KT 3369 11227
$$
MCLANE2 follow-up statements
053
WWUS55 KPSR 190140
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
640 PM MST THU AUG 18 2011
AZC013-190200-
/O.CON.KPSR.SV.W.0033.000000T0000Z-110819T0200Z/
MARICOPA AZ-
640 PM MST THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST
FOR CENTRAL MARICOPA COUNTY...
AT 634 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR PEORIA AND WERE
NEAR STATIONARY.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THE STORMS HAVE WEAKENED...BURT WILL LIKELY REINTENSIFY AS THEY
INTERSECT AN OUTFLOW BOUNDARY APPROACHING FROM THE EAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3381 11200 3371 11201 3353 11222 3364 11244
3385 11229
TIME...MOT...LOC 0137Z 299DEG 5KT 3367 11223
$$
MCLANE409
WWUS55 KPSR 190155
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
655 PM MST THU AUG 18 2011
AZC013-190203-
/O.EXP.KPSR.SV.W.0033.000000T0000Z-110819T0200Z/
MARICOPA AZ-
655 PM MST THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY WILL
EXPIRE AT 700 PM MST...
THE THUNDERSTORMS NORTHWEST OF PEORIA HAVE DECREASED IN INTENSITY
AND ARE NO LONGER SEVERE. THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE AT 700 PM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3381 11200 3371 11201 3353 11222 3364 11244
3385 11229
TIME...MOT...LOC 0153Z 299DEG 5KT 3366 11221
$$
MCLANEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:10 PM MST, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 18, 3:10 PM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 PM MST THU AUG 18 2011
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
EVENING...MAINLY EAST OF PHOENIX. SOMEWHAT COOLER TEMPERATURES ARE
EXPECTED FRIDAY THROUGH THE WEEKEND. IN ADDITION...THERE IS A
CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO
THE EAST OF PHOENIX THROUGH THIS WEEKEND.
&&
.DISCUSSION...
(ISSUED 905 AM)
MORNING LOW TEMPERATURE WAS 93 DEGREES AT SKY HARBOR
AIRPORT. IF WE DO NOT GET THUNDERSTORMS AT THE AIRPORT TODAY...THIS
WILL BREAK THE DAILY HIGH MINIMUM RECORD OF 90 DEGREES LAST SET IN
1988. TEMPERATURE HAS ALREADY REACHED 100 DEGREES AT THE AIRPORT AS
OF 845 AM. ANOTHER 110+ DEGREE DAY IS EASILY WITHIN REACH AND THE
EXCESSIVE HEAT WARNING WILL CONTINUE FOR THE LOWER ELEVATIONS OF
MARICOPA AND PINAL COUNTIES.
LATEST MDCRS DATA SHOWS A DISTINCT COOLING TREND IN THE
MID-LEVELS...YIELDING 700-500 MB LAPSE RATES NEAR 7 DEGREES C/KM.
OBJECTIVELY SPEAKING...ABOVE NORMAL TEMPERATURES AND ABOVE NORMAL
TPW WOULD SUGGEST THAT POPS SHOULD BE ABOVE NORMAL AS WELL. WEAK
SOUTHERLY FLOW WILL OFFSET THE FAVORABLE CONDITIONS FOR CONVECTION
SOMEWHAT...THOUGH POPS WILL BE INCREASED TO 30 TO 40 PERCENT ACROSS
THE PHOENIX METRO AREA FOR THIS EVENING.
(ISSUED THU AFTERNOON)
RECORD HIGH TEMPERATURE FOR PHOENIX SKY HARBOR AIRPORT HAS ALREADY
BEEN BROKEN FOR TODAY AT 112 DEGREES. DEEP MIXED LAYER HAS ALSO
ENTRAINED SOME DRY AIR...WHICH HAS CUT DOWN ON CAPE ACROSS MARICOPA
COUNTY. THUNDERSTORMS DEVELOPED RAPIDLY ACROSS THE HIGHER TERRAIN OF
EASTERN AZ AND RELATIVELY EARLY IN THE DAY. LATEST MDCRS FLIGHT OUT
OF KPHX INDICATES THAT TEMPERATURES HAVE WARMED NEAR 525 MB...WHICH
IS INHIBITING CONVECTION IN THE LOWER DESERTS. LATEST HIGH
RESOLUTION MODELS ARE SUGGESTING STORMS WILL DEVELOP ACROSS SW
MARICOPA AND NORTHERN PINAL COUNTIES. THIS SEEMS REASONABLE GIVEN
CURRENT RADAR TRENDS UPSTREAM IN PIMA COUNTY. MEAN LAYER WINDS ARE
ONLY AROUND 5 KT...SO LOCALIZED FLOODING WILL BE A THREAT WITH THE
STRONGEST STORMS.
&&
.PREVIOUS DISCUSSION...
THE UPPER FLOW VEERS ON FRIDAY AND INSTABILITY ACROSS THE LOWER
DESERTS DROPS OFF CONSIDERABLY. POPS ON FRIDAY ARE CONFINED MAINLY
TO SOUTHERN GILA COUNTY AND THIS IS IN LINE WITH THE PREVIOUS
FORECAST. FURTHER VEERING IS LIKELY SATURDAY AND SUNDAY AND
CONSEQUENTLY POPS DROP OFF CONSIDERABLY THIS WEEKEND. TEMPERATURES
WILL ALSO FALL A FEW DEGREES THIS WEEKEND...STILL SLIGHTLY ABOVE
NORMAL BUT IN THE 105-108 RANGE ACROSS THE DESERTS.
I HAVE MADE SOME ADJUSTMENTS TO THE FORECAST FOR NEXT WEEK...AS ALL
MODELS ARE NOW TRENDING HOT AND DRY AS OPPOSED TO RETURNING TO A
TYPICAL MONSOON PATTERN. HIGH PRESSURE BEGINS MIGRATING BACK TOWARD
ARIZONA ON MONDAY AND EVENTUALLY POSITIONS ITSELF OVERHEAD BY
WEDNESDAY. MOISTURE TRIES TO MAKE ITS WAY NORTHWARD BUT NEVER SEEMS
TO MAKE IT NORTH OF THE US/MEX BORDER. GIVEN THE LACK OF MOISTURE IT
SHOULD BE PRETTY EASY TO WARM UP WELL ABOVE NORMAL. GFS/EURO MODELS
ARE FORECASTING 850MB TEMPS AROUND 31C BY WEDNESDAY
AFTERNOON...CONSERVATIVELY ESTIMATING SUPERADIABATIC LAPSE RATES
NEAR THE SURFACE THAT WOULD YIELD HIGHS AROUND 115 BY THE MIDDLE OF
NEXT WEEK. GFS MODEL HAS BEEN TRENDING TOWARD HIGHER 850MB TEMPS SO
CONFIDENCE IS INCREASING IN A WARM SOLUTION NEXT WEEK. I WARMED
TEMPS UP QUITE A BIT AND DROPPED BACK POPS AS WELL TO REFLECT THIS
HOTTER/DRIER TREND IN THE GUIDANCE. IF THIS VERIFIES...ANOTHER ROUND
OF EXCESSIVE HEAT WARNINGS WOULD BE NECESSARY NEXT WEEK.
&&
.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...INCLUDING KPHX AND KIWA...
THUNDERSTORM DEVELOPMENT STARTED EARLIER TODAY ALONG THE HIGHER
TERRAIN...WITH STORMS ALREADY ON THE EASTERN AND SOUTHERN 50NM PERIPHERY
RANGE FROM THE TERMINALS. OVERALL STORM MOTION WILL BE TO THE
NORTHEAST...HOWEVER THE ENVIRONMENT IS FAVORABLE FOR STORMS TO BUILD
TOWARDS PHOENIX THROUGH THE LATE AFTERNOON FROM THE EAST AND THE
SOUTH. OUTFLOWS CHANCES AND ISOLATED STORM DEVELOPMENT WITHIN THE
PHOENIX METRO AREA INCREASE AFTER 19/0000Z. SCT TO BKN DEBRIS CLOUDS
WILL LAST THROUGH THE MORNING AOA 20KFT.
SOUTHEAST CALIFORNIA...INCLUDING KIPL AND KBLH...
FEW TO SCT CLOUDS AOA 20KFT AGL WILL PERIODICALLY DRIFT THROUGH THE
REGION THROUGH FRIDAY...OTHERWISE SKIES WILL BE MOSTLY CLEAR.
GENERALLY LIGHT WINDS WILL PERSIST...WITH OCCASIONAL INCREASED GUSTS
IN THE AFTERNOON UP TO 16KTS.
&&
.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
DRIER AIR WILL CONTINUE TO MOVE INTO THE REGION FROM THE
WEST...SHIFTING THE MONSOON MOISTURE OUT OF THE LOWER DESERTS.
WESTERLY FLOW ALOFT AND A DEVELOPING LOW PRESSURE TROUGH OFF THE
WEST COAST WILL KEEP MUCH OF THE MOISTURE AT BAY BACK ACROSS EASTERN
ARIZONA. TEMPERATURES WILL START THE WEEK NEAR SEASONAL
NORMALS...WITH THE POTENTIAL FOR ANOTHER ROUND OF HOTTER
TEMPERATURES MIDWEEK. WINDS WILL GENERALLY BE LIGHT AND FAVOR
DIURNAL TRENDS.
&&
.CLIMATE...
VERY WARM OVERNIGHT TEMPERATURES ARE FORECAST FOR EAST-CENTRAL AND
SOUTHWEST ARIZONA TONIGHT AND AGAIN FRIDAY NIGHT. THE DATA BELOW
DEPICT THE FORECAST LOW TEMPERATURES FOR PHOENIX SKY HARBOR AIRPORT
AND YUMA ALONG WITH THE RECORD HIGH MINIMUMS FOR THE CALENDAR DAY.
PHOENIX SKY HARBOR...
FRI 8/19 SAT 8/20
FORECAST 89 87
RECORD 91 88
YUMA...
FRI 8/19 SAT 8/20
FORECAST 87 86
RECORD 89 89
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM TONIGHT FOR
AZZ022-023-027-028.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...LEINS
AVIATION...NOLTE
FIRE WEATHER...NOLTE
CLIMATE...MCLANE/LEINS/INIGUEZHazardous weather outlook, Aug 18, 2:47 PM MST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 247 PM MST THU AUG 18 2011 AZZ024-191230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 247 PM MST THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY THREATS ARE GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY...WITH DECREASING CHANCES SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-191230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 247 PM MST THU AUG 18 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM TONIGHT FOR THE GREATER PHOENIX AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY THREATS ARE GUSTY WINDS...BRIEF PERIODS OF HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALIZED AREAS OF BLOWING DUST. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY. STORM CHANCES WILL DECREASE SATURDAY THROUGH WEDNESDAY. ALSO...TEMPERATURES WILL ONCE AGAIN RISE ABOVE 110 DEGREES BY THE MIDDLE OF NEXT WEEK AND ADDITIONAL EXCESSIVE HEAT WATCHES OR WARNINGS MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-191230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 247 PM MST THU AUG 18 2011 /247 PM PDT THU AUG 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES WILL RISE ABOVE 110 DEGREES BY THE MIDDLE OF NEXT WEEK. EXCESSIVE HEAT WATCHES OR WARNINGS MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 18, 5:13 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
513 PM MST THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG SAN TAN VALLEY 33.17N 111.57W
08/18/2011 PINAL AZ LAW ENFORCEMENT
POWER LINES DOWN AT BELLA VISTA AND GANTZEL...AT LEAST
ONE POWER LINE FELL ON A SCHOOL BUS.
0459 PM DUST STORM SAN TAN VALLEY 33.17N 111.57W
08/18/2011 PINAL AZ LAW ENFORCEMENT
ZERO VISIBILITY ALONG HUNT HIGHWAY.
&&
DGREENLocal storm report, Aug 18, 5:20 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
520 PM MST THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM DUST STORM 2 N MARICOPA 33.08N 112.05W
08/18/2011 PINAL AZ TRAINED SPOTTER
1/3 MI. VSBY.
&&
JSAWTELLELocal storm report, Aug 18, 5:22 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
522 PM MST THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM DUST STORM 1 SSW SUN LAKES 33.20N 111.88W
08/18/2011 PINAL AZ TRAINED SPOTTER
VSBY. LESS THAN 1/4 MI.
&&
JSAWTELLELocal storm report, Aug 18, 5:25 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
525 PM MST THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM DUST STORM 5 E SUN LAKES 33.21N 111.79W
08/18/2011 MARICOPA AZ TRAINED SPOTTER
VSBY. LESS THAN 1/4 MI.
&&
JSAWTELLELocal storm report, Aug 18, 5:40 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
540 PM MST THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM DUST STORM 5 E SUN LAKES 33.22N 111.79W
08/18/2011 MARICOPA AZ TRAINED SPOTTER
LESS THAN 1/4 MI. VSBY. G60 MPH.
&&
JSAWTELLELocal storm report, Aug 18, 5:44 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
544 PM MST THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM DUST STORM 4 E TEMPE 33.40N 111.86W
08/18/2011 MARICOPA AZ TRAINED SPOTTER
VSBY 1/2 MI.
&&
JSAWTELLEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:44 PM MST | Areal Flood Advisory | PSR | Pinal | 96 min |
| Aug 18, 7:16 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Aug 18, 7:20 PM MST | Special Weather Statement | PSR | 70 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.